MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C19V-020M
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor atrial cannula (lot 00142239) was implanted on the patient (b)(6) 2025 and remains on the patient to date.The event occurred on (b)(6) 2025, which is (219 days) after the cannula was placed on the patient being supported with an excor active driving unit.The affected cannula section is not returned to berlin heart for investigation, as the affected cannula section in question was already discarded.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the cannula lot no.00142239.This product was produced according to our specifications.According to the production record, a total of 4 cannulas with this lot no.Were produced.All cannulas were distributed in the usa and used.There is one complaint associated with this lot number that occurred on the same patient.This event has been submitted as 3004582654-2025-00065.
 
Event or Problem Description
On (b)(6) 2025, the site contacted berlin heart inc.(bhi) clinical affairs (ca) to report that a portion of the excor atrial cannula for small children ø 6 mm; l 25 cm in rvad had been excised due to an external scratch on the cannula, 4-5 mm below the velour.According to the site, the concerning portion of the cannula was excised and a new excor extension set; ø 6/6 mm was placed.Due to the location of the defect, the titanium stub of the extension set is under the velour.The site reported that the excision and extension placement went without incident and the patient remained hemodynamically stable throughout.The excor blood pump functioned as intended, maintaining complete filling and ejection throughout.The site reported that the excised portion of the cannula was discarded and therefore will not be returned to bhi for further evaluation.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23715959
Report Number3004582654-2025-00068
Device Sequence Number10260089
Product Code DSQ
UDI-Device Identifier04260090041277
UDI-Public(01)04260090041277(17)270228(10)00142239
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC19V-020M
Device Lot Number00142239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 MO
Patient SexMale
Patient Weight8 KG